Kentucky, 2007Damaging Wind in Kentucky, August 29, 2007
August 29, 2007 · NWS LMK · 1 event in 1 county or zone
A cold front moving across the lower Ohio Valley set off an isolated severe thunderstorm in Breckinridge County, Kentucky. Most of the damage was in the form of downed trees and power lines, but a tree was blown on to a mobile home in the Irvington area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moving across the lower Ohio Valley set off an isolated severe thunderstorm in Breckinridge County, Kentucky. Most of the damage was in the form of downed trees and power lines, but a tree was blown on to a mobile home in the Irvington area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 29, 1:10 PM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 29, 1:10 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT WED AUG 29 2007
.SHORT TERM (TNGT AND THU)...
WILL KEEP SCT TO ISOLD TERMINOLOGY FOR SHWRS/TSTMS THRU THIS PERIOD
WITH 40 POPS TNGT ENTIRE FA AND 40 SOUTH/20 NORTH THU. THIS IS
BASICALLY A COMPROMISE BETWEEN MUCH MORE WIDESPREAD TSTM DEVELOPMENT
FROM THE NAM VS LITTLE OR NO DEVELOPMENT FROM THE GFS. NAMS
DEWPOINTS ARE TOO HIGH...GFS TOO LOW.
SCT THUNDERSTORMS SHUD CONTINUE TO DEVELOP LATE TDA AND TNGT AS
WIND SHIFT LINE/WEAK TROF MOVES INTO OUR FA...FOLLOWED BY WEAK
CDFNT...PROGGED TO BE NEAR THE OHIO RIVER BY 12Z THU. SUPPORT ALOFT
INDICATED BY WATER VAPOR IMAGERY/MODELS...WITH SUBTLE HEIGHT FALLS
AS A WEAK SHRTWV TROF APPROACHES TNGT AND MOVES THRU THU. CDFNT SHUD
BE MOVING INTO DOWNSTATE KY BY THU AFTN...HOWEVER DRIER AMS WILL BE
SLOW TO FOLLOW...THEREFORE KEPT THE 20 POPS N.
TEMPS ALSO A COMPROMISE BETWEEN WETTER ETA/DRIER GFS MOS...LOWER
THAN GFS...HIER THAN ETA WHICH IS CLOSE TO THE CURRENT FCST.
DK
.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
THURSDAY NIGHT AND FRIDAY...
A FRONT WILL MOVE SOUTHEAST OF CENTRAL KENTUCKY BY THURSDAY NIGHT
WITH ONLY A SMALL CHANCE OF LINGER SHOWERS OVER SOUTH CENTRAL
KENTUCKY. MOST ALL OF THE SHOWERS SHOULD BE OUT OF LMK FORECAST
AREA BY MIDNIGHT.
CLOUDS WILL GRADUALLY DECREASE OVER THE AREA ON FRIDAY AS HIGH
PRESSURE BUILDING INTO THE GREAT LAKES AREA BRINGS DRIER AIR INTO
CENTRAL KENTUCKY.
.FRIDAY NIGHT THROUGH WEDNESDAY...
ECMWF THE PREFERRED MODEL THIS FORECAST WITH GFS BEING AN OUTLIER.
DRIER AIR SPREAD OVER THE AREA FOR THE FIRST PART OF THE WEEKEND
WITH NORTHEAST TO EAST FLOW ACROSS THE LOWER OHIO VALLEY. BY SUNDAY
THE HIGH MOVES TO NEW ENGLAND WITH A LIGHT SOUTHERLY FLOW ACROSS THE
AREA. TEMPERATURES WILL WARM A FEW DEGREES BEFORE A WEAK FRONT DROPS
INTO THE REGION TUESDAY NIGHT OR EARLY WEDNESDAY. THE AIR WILL
REMAIN QUITE DRY AND EXPECT LITTLE MORE THAN AN INCREASE IN CLOUDS
WITH THIS FRONT.
SCHOLZ
&&
.AVIATION (18Z TAFS)...
PRIMARILY VFR CONDS EXPECTED THRU THE PD.
INCREASED INSTABILITY STILL EXPECTED TO RESULT IN ISOLATED TO
SCATTERED SHOWERS/THUNDERSTORMS ACROSS PARTS OF CENTRAL KENTUCKY
THIS AFTN TIL AROUND 00Z THIS EVE. MOST WIDESPREAD ACTIVITY EXPECTED
ACRS S CNTRL KY WHERE VCNTY TSTMS INSERTED FOR THE BWG TAF. WILL NOT
INCLUDE VICINITY MENTION FOR THAT TIME FRAME FOR KSDF AND KLEX AS
COVERAGE NOT EXPECTED TO BE GREAT ENUF...THOUGH WILL MONITOR FOR
LATEST TRENDS.
WILL INSERT TSTM VCNTY MENTION AGAIN LATE TNGT AS WEAK BNDRY/WIND
SHIFT LINE APPROACH...STARTING AT 06Z AND CONTINUING THRU THE END OF
THE PERIOD AS SYNOPTIC SCALE FRONT MOVES INTO AND THRU ALL BUT OUR
SRN FA BY 18Z THU.
11
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 29, 2:00 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT WED AUG 29 2007
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-300830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
400 PM EDT (300 PM CDT) WED AUG 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF A COOL FRONT ACROSS
THE OUTLOOK AREA. STORMS WILL BE SLOW MOVERS AND WILL DROP HEAVY
RAINFALL OVER A FEW AREAS IN ADDITION TO GUSTY WINDS AND FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AS
A COOL FRONT MOVES THROUGH THE REGION. ANY STORM THAT FORMS WOULD BE
CAPABLE OF PRODUCING GUSTY WINDS...BRIEF HEAVY RAINFALL AND
DANGEROUS LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
11/MBS
In the hours before
Special weather statement, Aug 29, 3:48 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
548 PM EDT WED AUG 29 2007
KYZ026-292215-
OHIO-
448 PM CDT WED AUG 29 2007
...STRONG STORMS AFFECTING OHIO COUNTY...
AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARTFORD...OR 20 MILES NORTHEAST OF CENTRAL
CITY...AND IT WAS NEARLY STATIONARY.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 45 MPH... ARE EXPECTED WITH THIS STORM.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
AB
Special weather statement, Aug 29, 4:07 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
607 PM EDT WED AUG 29 2007
KYZ061-071-292230-
BUTLER-WARREN-
507 PM CDT WED AUG 29 2007
...STRONG STORMS AFFECTING EASTERN BUTLER AND NORTHERN WARREN
COUNTIES...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MORGANTOWN...OR 19 MILES NORTHWEST OF
BOWLING GREEN. THIS STORM WAS MOVING VERY SLOWLY TO THE EAST.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 45 MPH... ARE EXPECTED WITH THIS STORM.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
AB
Special weather statement, Aug 29, 4:19 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT WED AUG 29 2007
KYZ024-025-292245-
BRECKINRIDGE-MEADE-
519 PM CDT WED AUG 29 2007
...STRONG THUNDERSTORMS IN EASTERN BRECKINRIDGE AND SOUTHERN MEADE
COUNTY...
AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF BRANDENBURG...OR 39 MILES
SOUTHWEST OF LOUISVILLE...AND MOVING NORTH AT 5 MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 45 MPH... ARE EXPECTED WITH THIS STORM.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
RL
Special weather statement, Aug 29, 4:33 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
633 PM EDT WED AUG 29 2007
KYZ064-065-292300-
GREEN-TAYLOR-
533 PM CDT WED AUG 29 2007
...STRONG THUNDERSTORMS IN GREEN AND TAYLOR COUNTIES...
AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF GREENSBURG. THIS STORM WAS
NEARLY STATIONARY.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 45 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE...
5 MILES WEST OF BLACK GNAT BY 600 PM CDT.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
RL
Special weather statement, Aug 29, 4:34 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
634 PM EDT WED AUG 29 2007
KYZ061-070-071-292300-
BUTLER-LOGAN-WARREN-
534 PM CDT WED AUG 29 2007
...STRONG STORM AFFECTING EASTERN BUTLER...NORTHEAST LOGAN
AND WESTERN WARREN COUNTIES...
AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM CENTERED 12 MILES SOUTH OF MORGANTOWN...OR 14
MILES WEST OF BOWLING GREEN. THIS STORM WAS NEARLY STATIONARY.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 45 MPH... ARE EXPECTED WITH THIS STORM.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
AB
Special weather statement, Aug 29, 4:45 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
645 PM EDT WED AUG 29 2007
KYZ024-025-292315-
BRECKINRIDGE-MEADE-
545 PM CDT WED AUG 29 2007
...STRONG THUNDERSTORM AFFECTING EASTERN BRECKINRIDGE AND SOUTHWEST
MEADE COUNTIES...
AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF HARDINSBURG...OR 40 MILES
EAST OF ROCKPORT. THIS STORM WAS NEARLY STATIONARY.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 45 MPH... ARE EXPECTED WITH THIS STORM.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
RL
Thunderstorm Wind, Breckinridge
- When
- August 29, 5:05 PM CST to 5:15 PM CST
- Where
- Breckinridge County, Irvington
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 37.880, -86.280
A tree was blown on to a mobile home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, August 29, 20071 death · 1 injured · 1 event
- Lightning Strike in Texas, August 29, 20071 death · 1 event
- Hail and Damaging Winds in Michigan, August 29, 2007$204,000 · 1.5 in hail · 32 events
- Damaging Winds in Michigan, August 29, 2007$164,000 · 52 kt wind · 11 events
- Damaging Winds in Arizona, August 29, 2007$230,000 · 65 kt wind · 2 events
- Damaging Winds in Texas, August 29 to 30, 2007$60,000 · 50 kt wind · 4 events
- Hail and Lightning Strike in Georgia, August 29, 2007$50,000 · 0.75 in hail · 2 events
- Damaging Wind in North Carolina, August 29, 2007$50,000 · 60 kt wind · 1 event
- Damaging Winds in Kentucky, August 29, 2007$31,000 · 50 kt wind · 4 events
- Flash Flooding and Lightning Strikes in Alabama, August 29, 2007$24,000 · 7 events
- Damaging Winds in Michigan, August 29, 2007$15,000 · 60 kt wind · 3 events
- Damaging Winds in North Carolina, August 29, 200750 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49099.